Alert archive / Massachusetts / Special Marine Warnings in 2021
Special Marine Warning 88, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special marine warning at Sep 13, 2021, 5:39 AM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2021, 5:39 AM EDT (09:39 UTC)
- Expired
- Sep 13, 2021, 6:45 AM EDT
- In force
- 66 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Boston radar (KBOX), 84 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
067
WHUS51 KBOX 130939
SMWBOX
ANZ250-251-131045-
/O.NEW.KBOX.MA.W.0088.210913T0939Z-210913T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Boston/Norton MA
539 AM EDT Mon Sep 13 2021
The National Weather Service in Boston/Norton has issued a
* Special Marine Warning for...
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary...
Massachusetts Bay and Ipswich Bay...
* Until 645 AM EDT.
* At 539 AM EDT, a severe thunderstorm was located 17 nm northwest of
Lynn, moving east at 45 knots.
HAZARD...Wind gusts 34 knots or greater and large hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves. Large hail could result in
structural damage.
* Locations impacted include...
Eastern Point Ma, Beverly Harbor, Mass Bay Buoy 44029, The Coastal
Waters East Of Cape Ann, Sandy Bay, Ipswich Bay, Thatcher Island,
Marblehead Neck and Essex Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4277 7017 4245 7019 4249 7091 4256 7093
4255 7088 4261 7070 4263 7074 4261 7078
4267 7081 4266 7086 4271 7085 4274 7088
4274 7087
TIME...MOT...LOC 0939Z 271DEG 44KT 4262 7130
HAIL...>.75IN
WIND...>34KTS
$$
BL4 follow-up statements
185
FZUS71 KBOX 130958
MWSBOX
Marine Weather Statement
National Weather Service Boston/Norton MA
558 AM EDT Mon Sep 13 2021
ANZ250-251-131045-
/O.CON.KBOX.MA.W.0088.000000T0000Z-210913T1045Z/
558 AM EDT Mon Sep 13 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 645 AM EDT...
For the following areas...
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary...
Massachusetts Bay and Ipswich Bay...
At 558 AM EDT, a strong thunderstorm was located over Beverly, moving
east at 45 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Eastern Point Ma, Beverly Harbor, Mass Bay Buoy 44029, The Coastal
Waters East Of Cape Ann, Sandy Bay, Ipswich Bay, Thatcher Island,
Marblehead Neck and Essex Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4277 7017 4245 7019 4249 7091 4256 7093
4255 7088 4261 7070 4263 7074 4261 7078
4267 7081 4266 7086 4271 7085 4274 7088
4274 7087
TIME...MOT...LOC 0958Z 274DEG 47KT 4259 7088
HAIL...0.00IN
WIND...>34KTS
$$
BL651
FZUS71 KBOX 131019
MWSBOX
Marine Weather Statement
National Weather Service Boston/Norton MA
619 AM EDT Mon Sep 13 2021
ANZ250-251-131045-
/O.CON.KBOX.MA.W.0088.000000T0000Z-210913T1045Z/
619 AM EDT Mon Sep 13 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 645 AM EDT...
For the following areas...
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary...
Massachusetts Bay and Ipswich Bay...
At 619 AM EDT, a strong thunderstorm was located near Thatcher
Island, moving east at 45 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Eastern Point Ma, Mass Bay Buoy 44029, The Coastal Waters East Of
Cape Ann, Sandy Bay, Thatcher Island and Ipswich Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4277 7017 4245 7019 4249 7083 4261 7069
4265 7070 4265 7071 4266 7070 4270 7070
4275 7073 4275 7068
TIME...MOT...LOC 1019Z 271DEG 44KT 4258 7052
HAIL...0.00IN
WIND...>34KTS
$$
BL202
FZUS71 KBOX 131032
MWSBOX
Marine Weather Statement
National Weather Service Boston/Norton MA
632 AM EDT Mon Sep 13 2021
ANZ251-131041-
/O.CAN.KBOX.MA.W.0088.000000T0000Z-210913T1045Z/
632 AM EDT Mon Sep 13 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Massachusetts Bay and Ipswich Bay...
The thunderstorm has moved out of the warned area and no longer
poses a significant threat to boaters.
LAT...LON 4277 7017 4245 7019 4247 7051 4261 7050
4276 7051
TIME...MOT...LOC 1031Z 271DEG 44KT 4258 7032
$$
ANZ250-131045-
/O.CON.KBOX.MA.W.0088.000000T0000Z-210913T1045Z/
632 AM EDT Mon Sep 13 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 645 AM EDT...
For the following areas...
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary...
At 631 AM EDT, a strong thunderstorm was located near The Coastal
Waters East Of Cape Ann, moving east at 45 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
The Coastal Waters East Of Cape Ann.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4277 7017 4245 7019 4247 7051 4261 7050
4276 7051
TIME...MOT...LOC 1031Z 271DEG 44KT 4258 7032
HAIL...0.00IN
WIND...>34KTS
$$
BL630
FZUS71 KBOX 131036
MWSBOX
Marine Weather Statement
National Weather Service Boston/Norton MA
636 AM EDT Mon Sep 13 2021
ANZ250-131045-
/O.EXP.KBOX.MA.W.0088.000000T0000Z-210913T1045Z/
636 AM EDT Mon Sep 13 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 645 AM EDT...
The affected areas were...
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary...
The thunderstorm has weakened and no longer poses a significant
threat to boaters. Gusty winds are still possible as thunderstorms
move through.
LAT...LON 4277 7017 4245 7019 4247 7051 4261 7050
4276 7051
TIME...MOT...LOC 1035Z 271DEG 44KT 4258 7026
$$
BLWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Sep 13, 4:07 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 13, 4:07 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
407 AM EDT Mon Sep 13 2021
.SYNOPSIS...
Scattered showers and a few thunderstorms will accomapny a cold
front early this morning, then clearing later this morning and
afternoon with above normal temperatures. Mainly dry and
seasonably warm weather continues Tuesday, then the weather
pattern becomes more unsettled mid to late in the week and
heading into the weekend. Temperatures remain near to above
normal.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Narrow zone of showers and a few t-storms across northern MA
along the edge of the cap will exit next 1-2 hours. Meanwhile,
the strong MCS to the west across NY continues to weaken as
cloud tops warm and lightning activity diminishes. Best
instability slides to the SW and complex is moving into a less
favorable and more capped environment as it approaches SNE.
Still expect another round of scattered showers/t-storms to
sweep across western New Eng through 6 am then weakening across
eastern New Eng 6-8 am, before moving offshore by mid morning.
Low risk for some gusty winds in western New Eng if complex can
hold together.
Behind this complex, clouds will linger a bit this morning,
especially across SE New Eng, then increasing sunshine will
follow from west to east late this morning into the afternoon.
Weak cold front moves to south coast this morning before moving
offshore with good drying trend behind it as PWATs decrease from
1.5-2 inches to below 1 inch later this afternon. Not much
cooling behind this boundary so max temps will reach well into
the 70s with some 80+ degree readings in CT/RI and SE MA with NW
flow. Dewpoints in the 60s will be falling into and through the
50s from north to south through the day, but the less humid air
will be much slower to arrive near the south coast as dewpoints
likely remain in the 60s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Tonight...
High pres builds in from the north tonight, but another
shortwave in NW flow aloft will likely result in a weaker MCS
tracking across the northern mid Atlc region to NYC overnight
within a well pronounced low level theta-e and instability axis.
The showers and t-storms should stay to the SW of the region,
but can't rule out a shower or possibly a t-storm making it into
portions of northern CT if this complex tracks a bit further N.
However, this is a low prob outcome. Expect some mid/high
clouds streaming into the region overnight assocd with this
convection. Lows will be mostly in the 50s to near 60.
Tuesday...
High pres sets up east of New Eng which will result in a mainly
dry but cooler day as SE flow becomes established. Highs will
range through the 70s with coolest readings across east coastal
MA. A warm front will be approaching from the SW in the
afternoon. SB instability axis will remain to the west but some
elevated instability develops in western New Eng where a shower
or a t-storm is possible late in the day.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights:
* Isolated strong storms possible Tue nite western MA/northern CT.
Greater potential for storms, some which could be severe, in
interior MA/CT late Wed or Wed nite.
* Unsettled pattern continues with subtropical moisture or a
subtropical low in vicinity of SNE leading to wet weather pattern
Fri into the weekend.
* Temps trend above normal, with elevated though not oppressive
humidity levels.
Overview:
An overall rather active period in store for the midweek into early
weekend period. These include potential strong to severe storms
Tuesday night into Wednesday as a frontal system traverses the
region. Shifting to late in the week into the weekend, while the
details are still highly uncertain, focus turns toward the
subtropics as moisture or possible subtropical low moves northward
from the waters east of the Carolinas that may lead to a wet late
week/weekend. Temperatures trend above average with elevated
humidity levels, though not at oppressive levels.
Details:
Tuesday Night:
A NW to SE oriented warm front draped from western NY/Lake Ontario
vicinity SE toward the lower Hudson Valley is progged to lift
northeast into northern New England as the overnight progresses.
While most of eastern MA and RI should be dry, some concern exists
for isolated to widely scattered strong storms elevated above a
surface isothermal/stable layer, associated with the warm front's
advance. Negative showalter indices and steep lapse rates in the 850-
500 mb layer (as much as 7.5 C/km) are evident in NAM/GFS based fcst
soundings at locations NW of I-84 and I-495. Unstable portion of the
sounding appears to be rooted around 900 mb, and as such the risk
for storms is conditional on lift being strong enough to ascend air
parcels from this depth. Thus the coverage of t-storms appears
limited to maybe a couple. If warm frontal lift is indeed strong
enough, and some of the available convective permitting models
indeed simulate pop-up cells between 03-09z across western/central
MA into northwest CT, storms that do develop would have about 1500
J/kg MLCAPE and 2500-3000 J/kg of most-unstable CAPE to utilize.
Elevated nature to the storms would pose a frequent lightning and
hail risk that could approach severe (1" diameter) levels; there is
a fair amount of wind in the 925-700 mb layer (40 kt) but an
unfavorable time of day and stable low-level profile would probably
favor gusty winds as secondary to hail.
Wednesday through Wednesday Night:
SNE should be well established in a S/SSWly warm sector on Wed, with
summerlike temperatures and humidity levels. With 850 mb temps in
the upper teens Celsius, should see most reach the mid 80s with
southerly breezes. However we also will still have robust mid-level
lapse rates to foster rather strong instability, but also an
increase in mid-level winds (50-55 kt winds at 700 mb is quite
notable!) to boost 0-6 km shear vectors to around 35-40 kt. At least
for interior portions of SNE, it sets up a rather uncommon severe
convection parameter space featuring MLCAPE values around 2000 J/kg
with shear around 40 kt favorable for organized updrafts. Eastern
areas into the coastal plain appear too capped and probably serve as
an eastern limit. This occurs ahead of a slow-moving cold front, and
it's the timing of which that casts the larger uncertainty in the
forecast. Most models showing a timing into our western counties
ranging from mid-afternoon (Canadian) to mid-evening (ECMWF). Though
the amplified mid-level pattern and boundary-parallel flow probably
favors a slower frontal timing, opted to start a gradual increase in
PoP toward high chance to Likely during the mid to late afternoon
across the interior, tapering to slight to dry to the I-95 corridor.
Severe potential exists especially in the interior especially if
storms can develop before sundown, but the favored storm type (e.g.
cells vs a solid line) is still unclear and that will govern severe
thunderstorm hazards. SPC has included much of SNE in a Marginal
Risk of severe weather, with Slight Risk mainly across northwest MA.
Into Wednesday night...given the strength of the mid-level
instability and shear, may still have stronger storms around even
into the late-evening/midnight period as the cold front continues
its eastward advance, but at the moment severe potential looks
limited. Sided towards showers for the second half of the night for
much of the area as the cold front looks to slow or even stall for a
time. Lows in the 60s.
Thursday:
It remains unsettled as the cold front tends to stall from the North
Shore SW into CT. Front will also begin to tap into subtropical
moisture on southerly winds. Expect cloudy conditions for most of
the day with periods of showers throughout the day, tending to
lighten into Thurs nite. With considerable cloudiness expect a
narrow diurnal range in temps with highs in the mid 70s and rather
muggy lows in the mid to upper 60s.
Friday into the Weekend:
A lot of uncertainty in this period, due to an unclear and
complicated interaction with subtropical moisture/possible
subtropical low in the Gulf Stream waters off the Carolinas and the
remnants of what is TC Nicholas that looks to traverse across the
Deep South and Carolinas vicinity. The deterministic GFS brings a
large slug of rain northward across central and eastern MA, eastern
CT and RI on Friday, but it doesn't have much support from its own
ensemble or the international guidance. These latter guidance
sources show considerably lighter rains with subtropical moisture
mainly lifting toward the northeast and out to sea toward the
weekend. Have kept rather high Chance level pop for each day in this
period until there's greater clarity. Temperatures still trend above
average despite abundant cloudiness and periods of rain.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
06Z update...
Through 12z... Mainly VFR cigs, with brief MVFR and gusty
winds in any t-storms.
Monday...High confidence.
Scattered showers/isold thunder will exit east coastal MA and
Cape Cod 12-13z. Area of MVFR cigs may move across SE MA and
Cape/Islands 12-16z, otherwise VFR with clearing skies. NW
winds 5-15 kt.
Tonight...High confidence. VFR with light winds. Low risk for a
shower south of BDL overnight.
Tuesday...High confidence. VFR cigs. Low risk for a late day
shower/t-storm far western MA. Light S/SE winds.
KBOS Terminal...High confidence. Brief shower/t-storm possible
10-12z.
KBDL Terminal...High confidence. Brief shower/t-storm possible
09-11z.
Outlook /Tuesday Night through Friday/...
Tuesday Night: Mainly VFR, with local IFR possible. Isolated
SHRA, isolated TSRA.
Wednesday through Wednesday Night: VFR. Breezy. Chance SHRA,
chance TSRA.
Thursday: Mainly VFR, with local IFR possible. Chance SHRA.
Thursday Night: Mainly VFR, with areas IFR possible. Chance
SHRA.
Friday: MVFR/IFR conditions possible. Chance RA.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Winds below SCA through Tue with northerly flow becoming
easterly Tue. Lingering 5-6 ft seas over the southern waters
will subside later this afternoon with light seas tonight and
Tue.
Outlook /Tuesday Night through Friday/...
Tuesday Night: Winds less than 25 kt. Isolated rain showers.
Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 25 kt. Seas up to 5 ft.
Wednesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Chance of rain showers,
chance of thunderstorms.
Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers.
Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers.
Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for
ANZ254>256.
&&
SYNOPSIS...KJC/Loconto
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...Loconto
AVIATION...KJC/Loconto
MARINE...KJC/LocontoHazardous weather outlook, Sep 13, 4:41 AM EDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 441 AM EDT Mon Sep 13 2021 CTZ002>004-MAZ002>024-026-RIZ001>008-140845- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 441 AM EDT Mon Sep 13 2021 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated strong thunderstorms capable of hail and gusty winds are possible Tuesday night. A greater risk for strong to severe thunderstorms is forecast for later on Wednesday into Wednesday evening, mainly north and west of Interstate 95. Storms may contain damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-140845- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 441 AM EDT Mon Sep 13 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Sep 13, 1:20 AM EDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
120 AM EDT Mon Sep 13 2021
MAZ003>005-026-130600-
Northwest Middlesex County MA-Central Middlesex County MA-
Northern Worcester MA-Eastern Franklin MA-
120 AM EDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of northern Worcester,
northwestern Middlesex and northeastern Franklin Counties through 200
AM EDT...
At 120 AM EDT, Doppler radar was tracking a strong thunderstorm over
Royalston, or near Orange, moving east at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lowell, Leominster, Fitchburg, Billerica, Chelmsford, Dracut,
Tewksbury, Orange, Westford, Acton, Gardner, Concord, Bedford, Athol,
Pepperell, Tyngsborough, Groton, Winchendon, Lunenburg and Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4249 7127 4261 7235 4272 7235 4270 7129
4273 7125
TIME...MOT...LOC 0519Z 273DEG 50KT 4267 7223
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BLSpecial weather statement, Sep 13, 2:44 AM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
244 AM EDT Mon Sep 13 2021
MAZ004>007-014-026-130730-
Northwest Middlesex County MA-Eastern Essex MA-
Central Middlesex County MA-Western Essex MA-Northern Worcester MA-
Southeast Middlesex MA-
244 AM EDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of central Essex,
northeastern Worcester and northeastern Middlesex Counties through
330 AM EDT...
At 244 AM EDT, Doppler radar was tracking a strong thunderstorm over
Groton, or 10 miles southwest of Nashua, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lowell, Lynn, Lawrence, Peabody, Methuen, Salem, Billerica, Beverly,
Woburn, Chelmsford, Andover, Dracut, Tewksbury, Gloucester, North
Andover, Saugus, Danvers, Wakefield, Reading and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4268 7074 4265 7077 4265 7075 4257 7075
4253 7078 4256 7078 4255 7084 4253 7084
4254 7090 4253 7089 4253 7088 4250 7089
4252 7085 4250 7085 4246 7089 4246 7094
4257 7170 4269 7169 4270 7079
TIME...MOT...LOC 0644Z 274DEG 43KT 4262 7160
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BLLocal storm report, Sep 13, 3:44 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
344 AM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM TSTM WND DMG 1 SE DANVERS 42.56N 70.94W
09/13/2021 ESSEX MA BROADCAST MEDIA
PHOTO FROM AJ BURNETT WCVB ON TWITTER OF A LARGE TREE
LIMB DOWNED ON FOWLER ST IN DANVERS WHICH DAMAGED A
PICKUP TRUCK. TIME ESTIMATED.
&&
EVENT NUMBER BOX2103052
LOCONTOLocal storm report, Sep 13, 3:47 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
347 AM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG 1 SSE DANVERS 42.56N 70.94W
09/13/2021 ESSEX MA AMATEUR RADIO
LARGE TREE LIMB DOWNED BLOCKING PART OF ASH ST IN
DANVERS. RELAYED BY AMATEUR RADIO.
&&
EVENT NUMBER BOX2103053
LOCONTOSpecial weather statement, Sep 13, 5:24 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
524 AM EDT Mon Sep 13 2021
MAZ004>007-014-026-131030-
Northwest Middlesex County MA-Eastern Essex MA-
Central Middlesex County MA-Western Essex MA-Northern Worcester MA-
Southeast Middlesex MA-
524 AM EDT Mon Sep 13 2021
...Strong thunderstorms will impact portions of Essex, northeastern
Worcester and northeastern Middlesex Counties through 630 AM EDT...
At 524 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Salem to Groton to near Lancaster. Movement was
east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lowell, Lynn, Lawrence, Haverhill, Peabody, Methuen, Salem,
Leominster, Billerica, Beverly, Woburn, Chelmsford, Andover, Dracut,
Tewksbury, Gloucester, North Andover, Saugus, Danvers and Wakefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4270 7077 4270 7078 4277 7082 4270 7083
4267 7073 4264 7076 4269 7063 4265 7059
4253 7078 4256 7078 4254 7090 4252 7085
4248 7087 4250 7178 4271 7159 4270 7129
4274 7118 4282 7114 4283 7082
TIME...MOT...LOC 0924Z 272DEG 40KT 4279 7123 4263 7154 4252 7170
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:44 AM EDT | Special Weather Statement | BOX | Essex | 46 min |
| Sep 13, 3:14 AM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 31 min |
| Sep 13, 3:17 AM EDT | Special Marine Warning | BOX | 43 min | |
| Sep 13, 3:51 AM EDT | Special Marine Warning | BOX | 25 min | |
| Sep 13, 5:24 AM EDT | Special Weather Statement | BOX | Essex | 66 min |
| Sep 13, 5:34 AM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 31 min |
| Sep 13, 8:02 AM EDT | Special Marine Warning | BOX | 43 min |
Nearby
Special Marine Warnings in Massachusetts, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.